Acute tacrolimus overdose and treatment with phenytoin in liver transplant recipients. Academic Article uri icon

Overview

MeSH Major

  • Immunosuppressive Agents
  • Liver Transplantation
  • Tacrolimus

abstract

  • As a potent immunosuppressive agent, Tacrolimus is widely used in organ transplantation. Although complications due to chronic Tacrolimus use are rather well recognized, little is known about acute overdose and its treatment. Phenytoin, an anti-convulsant agent, can induce the Cytochrome P450 enzyme in the liver, which metabolizes Tacrolimus. Therefore, it can be considered as a potential treatment option for acute Tacrolimus toxicity. We hereby report two cases of acute Tacrolimus overdose after Orthotopic Liver Transplantation and the treatment with Phenytoin. Probable mechanisms of metabolism and interactions of these two drugs are discussed and the literature is reviewed.

publication date

  • January 2001

Research

keywords

  • Academic Article

Identity

Language

  • eng

PubMed ID

  • 11392178

Additional Document Info

start page

  • 121

end page

  • 3

volume

  • 94

number

  • 4